Multiple positive solutions of superlinear elliptic problems with sign-changing weight. (English) Zbl 1210.35089

Summary: We study the existence of multiple positive solutions for a superlinear elliptic PDE with a sign-changing weight. Our approach is variational and relies on classical critical point theory on smooth manifolds. A special care is paid to the localization of minimax critical points.


35J60 Nonlinear elliptic equations
35J20 Variational methods for second-order elliptic equations
47J30 Variational methods involving nonlinear operators
Full Text: DOI


[1] Alama, S.; Tarantello, G., Elliptic problems with nonlinearities indefinite in sign, J. Funct. Anal., 141, 159-215 (1996) · Zbl 0860.35032
[2] Amann, H.; Ambrosetti, A.; Mancini, G., Elliptic equations with noninvertible Fredholm linear part and bounded nonlinearities, Math. Z., 158, 179-194 (1978) · Zbl 0368.35032
[3] Amann, H.; López-Gómez, J., A priori bounds and multiple solutions for superlinear indefinite elliptic problems, J. Differential Equations, 146, 336-374 (1998) · Zbl 0909.35044
[4] Berestycki, H.; Dolcetta, I. C.; Nirenberg, L., Variational methods for indefinite superlinear homogeneous elliptic problems, NoDEA, 2, 553-572 (1995) · Zbl 0840.35035
[5] Butler, G. J., Rapid oscillation, nonextendability, and the existence of periodic solutions to second order nonlinear differential equations, J. Differential Equations, 22, 467-477 (1976) · Zbl 0299.34050
[6] Gaudenzi, M.; Habets, P.; Zanolin, F., Positive solutions of superlinear boundary value problems with singular indefinite weight, Comm. Pure Appl. Anal., 2, 411-423 (2003) · Zbl 1048.34046
[7] Gaudenzi, M.; Habets, P.; Zanolin, F., A seven positive solutions theorem for a superlinear problems, Adv. Nonlinear Stud., 4, 121-136 (2004)
[8] Gilbarg, D.; Trudinger, N. S., Elliptic Partial Differential Equations of Second Order, (Grundlehren der mathematischen Wissenschaften, vol. 224 (1977), Springer: Springer Berlin, Heidelberg, New York) · Zbl 0691.35001
[9] Kavian, O., Introduction à La Théorie des Points Critiques et Applications Aux Problèmes Elliptiques, (Mathématiques et Applications, vol. 13 (1993), Springer: Springer Paris) · Zbl 0797.58005
[10] López-Gómez, J., Varying bifurcation diagrams of positive solutions for a class of indefinite superlinear boundary value problems, Trans. Amer. Math. Soc., 352, 1825-1858 (2000) · Zbl 0940.35095
[11] Papini, D.; Zanolin, F., A topological approach to superlinear indefinite boundary value problems, Topological Methods Nonlinear Anal., 15, 203-233 (2000) · Zbl 0990.34019
[12] Rabinowitz, P. H., Minimax methods in critical point theory with applications to differential equations, CBMS, 65 (1986) · Zbl 0609.58002
[13] Terracini, S.; Verzini, G., Oscillating solutions to second order ODE’s with indefinite superlinear nonlinearities, Nonlinearity, 13, 1501-1514 (2000) · Zbl 0979.34028
[14] Willem, M., Minimax Theorems, (PNLDE, vol. 24 (1996), Birkhäuser) · Zbl 0856.49001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.